MB Comment: The CDC just came out with a new blanket recommendation to vaccinate all boys with HPV Vaccine (Gardasil). Parents should read some Gardasil adverse reaction reports from the FDA Vaccine Event Reporting System (VAERS) before following this government recommendation. The CDC and doctors won’t provide you with this information, or they will dismiss these reports as coincidences. Coincidentally, Medscape (a mainstream medical site) just ran a long article questioning the efficacy and safety of Gardasil.
So parents should read these FDA adverse reaction reports themselves, so that they can make an informed decision about Gardasil vaccination. I’ve included a few below. These FDA reports are all for females, because that is who this vaccine was designed and previously recommended for.
The FDA VAERS system currently has 23,007 reports (including 104 deaths) for Gardasil, that number is certain to rise with this new recommendation for boys.
The reports below are a starting point for your own research, read the other 23,000 reports yourself here. 3) Select Vaccine Information: Vaccine Products: HPV4 (Gardasil).
That exercise should give you some perspective on the type of so-called coincidence that your child may experience, should you follow the CDC’s blanket Gardasil vaccination recommendation.
FDA adverse reaction reports for Gardasil vaccine from the FDA Vaccine Adverse Event Reporting System
VAERS ID: 310262, Age: 20.0, Vaccinated: 2008-04-01, Died? Yes, Days after vaccination: 4
Write-up: Information has been received from a physician concerning a 20 year old female with no medical history reported, who on 01-APR-2008 was vaccinated with a dose of Gardasil. On 05-APR-2008, the patient died four days after receiving Gardasil. The patient sought unspecified medical attention. An autopsy was performed which ruled out suicide and anything suspicious. The cause of death is currently unknown and they are performing toxicology tests to try to determine the cause. No product quality complaint was involved. The reportable physician considered death to be immediately life-threatening and disabling.
VAERS ID: 268143, Age: 13.0, Vaccinated: 2006-11-22, Life Threatening Illness? Yes, Days after vaccination: 8
Pt admitted to hospital on 12/1/06 with chief complaint of ascending weakness bilaterally, upper and lower extremities. Neuro consult diagnosed Guillain-Barre syndrome. Pt received the Gardasil vaccine on 11/22/06. Resident MD asked pharmacist to write up possible ADR of Guillain-Barre from this vaccine. 02/21/2007 records received and reviewed for DOS:12/1/06-02/06/2007 DC DX:Severe form of Guillain-Barre syndrome after HPV vaccine and possible URI. Respiratory failure with prolonged mechanical ventilation and tracheostomy tube placement.
VAERS ID: 271177, Age: 16.0, Vaccinated: 2007-01-13, Life Threatening Illness? Yes, Days after vaccination: 0
On 13-JAN-2007 the patient was given her second dose of GARDASIL vaccine (yeast) (lot# not provided). Within a few moments of receiving the vaccine the patient experienced a seizure, had a very brief loss of consciousness and fell to the floor … The physician considered the event to be life-threatening. At the time of this report the patient had not recovered from the events.
VAERS ID: 272720, Age: 13.0, Vaccinated: 2007-02-01, Life Threatening Illness? Yes, Days after vaccination: 0
Information has been received from a health professional concerning her 13 year old female cousin with pertinent medical history and drug reactions/allergies not specified who in approximately February 2007, was vaccinated with Gardasil (Lot # not reported) 0.5 ml. Concomitant therapy was unspecified. In approximately February 2007, the patient experienced “internal bleeding throughout her body” after being vaccinated with Gardasil. The bleeding presented initially as bruising and most recently as rectal bleeding. Medical attention was sought. On an unspecified date, the patient was hospitalized. At the time of reporting, the patient had not recovered. The patient”s internal bleeding, bruising, and rectal bleeding were reported as immediately life threatening and disabling events.
VAERS ID: 275111, Age: 12.0, Vaccinated: 2007-03-14, Life Threatening Illness? Yes, Days after vaccination: 0
Information has been received from a physician concerning a 13 year old female who, on an unspecified date, was vaccinated intramuscularly with a second dose of Gardasil. Within 24-48 hours, the patient experienced fever, achiness and diarrhea. The physician reported that 1-2 days later, the patient developed blood in the stool and was admitted to the hospital. The physician reported that the patient was diagnosed with acute kidney failure and was still hospitalized. At the time of this report, the patient’s fever, achiness and acute kidney failure persisted. Fever, achiness and acute kidney failure were considered to be immediately life-threatening and disabling.
VAERS ID: 279096, Age: 16.0, Vaccinated: 2007-05-01, Life Threatening Illness? Yes, Days after vaccination: 0
Information has been received from a physician concerning a 17 year old female who in approximately May 2007 was vaccinated with Gardasil. The physician reported that the patient was rushed to the hospital the day following vaccination with Gardasil. The patient was admitted to the intensive care unit and was still there as of 16-MAY-2007. The patient was diagnosed with cardiomyopathy and pneumonia, which required ICU management and intubation. The physician considered the cardiomyopathy and pneumonia to be life-threatening and other important medical events.